Pennsylvania, 2006

Hail in Pennsylvania, April 13, 2006

April 13, 2006 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 13, 1:30 PM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 13, 1:30 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT THU APR 13 2006

.SHORT TERM (TONIGHT AND FRIDAY)...
MODELS CONTINUING TO BRING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
MCS INTO FORECAST AREA TOWARD DAYBREAK. WILL GO WITH HIGH POPS LATE
TONIGHT AND FRIDAY MORNING...THEN TAPER OFF TO CHANCE POPS WEST AND
LIKELY IN THE EAST DURING FRIDAY AFTERNOON. AFTERNOON TEMPERATURES
FRIDAY SHOULD BE SIMILAR TO TODAYS READINGS.

&&

.LONG TERM(FRIDAY NIGHT THROUGH THURSDAY)...
AFTER MCS MOVES PAST CWA FRIDAY SHOULD BE A DRY PERIOD FRIDAY NIGHT
AND SATURDAY AS BOUNDARY IS SHUNTED SOUTH. WAVY BOUNDARY WILL BE
ACROSS OR CLOSE BY CWA THROUGH EXTENDED PERIOD WITH HARD TO TIME
MCS. DRY DAYS TUE AND THU AS IT STANDS NOW BUT SOUTHERN CWA WILL BE
CLOSE TO ACTION AND MAY NEED POPS ADDED LATER. TEMPERATURES ABOVE
NORMAL THROUGH PERIOD.

&&

.AVIATION...
EXPECT VFR CONDITIONS THROUGH THIS EVENING. SCATTERED CUMULUS AROUND
4000 FEET SHOULD PERSIST DURING THE REMAINDER OF THE AFTERNOON WITH
BROKEN MID CLOUDS PUSHING INTO THE AREA EARLY TONIGHT. MODELS
CONTINUE TO SHOW SHOWERS AND THUNDERSTORMS ASSOCIATED WITH MCS
MOVING INTO REGION FROM THE NORTHWEST TOWARD DAYBREAK FRIDAY.
MENTIONED MVFR CONDITIONS IN PRECIPITATION MAINLY AFTER 09Z FRIDAY
THROUGH MID MORNING HOURS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 13, 3:44 AM EST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
444 AM EDT THU APR 13 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-140845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
444 AM EDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA ON
FRIDAY. A LOW PRESSURE SYSTEM WILL RAPIDLY MOVE THROUGH ON FRIDAY
BRINGING WITH IT SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS
COULD REACH SEVERE LEVELS. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 13, 4:29 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
529 PM EDT THU APR 13 2006

PAZ013-020-132230-
BEAVER PA-LAWRENCE PA-
529 PM EDT THU APR 13 2006

...THUNDERSTORMS...

SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...LAWRENCE AND BEAVER.

AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A SHORT LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 2
MILES SOUTHWEST OF NEW CASTLE TO 6 MILES SOUTHWEST OF NEW CASTLE TO
11 MILES SOUTHWEST OF NEW CASTLE...MOVING SOUTHEAST AT 30 MPH.

RADAR INDICATES SOME PEA TO MARBLE SIZE HAIL AND WIND GUSTS OF 40 TO
45 MPH ARE POSSIBLE WITHIN THIS SHORT LINE OF STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ELLWOOD CITY AND NEW CASTLE

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15
Special weather statement, Apr 13, 5:00 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
600 PM EDT THU APR 13 2006

PAZ014-020-021-132300-
ALLEGHENY PA-BEAVER PA-BUTLER PA-
600 PM EDT THU APR 13 2006

...THUNDERSTORMS...

SHOWERS AND THUNDERSTORMS TO CONTINUE MOVING THROUGH THE FOLLOWING
COUNTIES...BUTLER...BEAVER AND ALLEGHENY.

AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES EAST OF BEAVER...MOVING
SOUTHEAST AT 35 MPH.

THIS STORM HAS A HISTORY OF PRODUCING PENNY AND NICKEL SIZE HAIL.
PEA TO MARBLE HAIL IS EXPECTED AS IT PROGRESSES FURTHER SOUTHEAST
THROUGH 7 PM.  WIND GUSTS OF 40 TO 50 MPH ARE ALSO POSSIBLE.

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15
Local storm report, Apr 13, 5:12 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
612 PM EDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             BEAVER FALLS            40.76N 80.32W
04/13/2006  E0.88 INCH       BEAVER             PA   PUBLIC

0552 PM     HAIL             ROCHESTER               40.70N 80.28W
04/13/2006  E1.00 INCH       BEAVER             PA   PUBLIC

&&

BREHAK
Local storm report, Apr 13, 5:14 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             BEAVER                  40.69N 80.31W
04/13/2006  E0.88 INCH       BEAVER             PA   PUBLIC

&&

BREHAK
Local storm report, Apr 13, 5:25 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             FRANKLIN PARK           40.59N 80.10W
04/13/2006  E0.75 INCH       ALLEGHENY          PA   PUBLIC

&&

BREHAK
Local storm report, Apr 13, 5:33 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 N PITTSBURGH          40.47N 79.98W
04/13/2006  E0.88 INCH       ALLEGHENY          PA   PUBLIC

&&

BREHAK

The radar

The Pittsburgh radar (KPBZ), 35 km away, was scanning. The volume nearest the first event began at 22:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Allegheny

When
April 13, 5:40 PM EST
Where
Allegheny County, Duquesne
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.367, -79.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501293.